It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-22-2005, 05:26 PM   #1
Junior Member
(female)
 
Join Date: Aug 2005
Posts: 19
kellylynn25 HB User
Thumbs down Prozac

Hello everyone...my dr put me on prozac today..20 mgs..anyone take it? what are the side effects? how long do they go away and when will they start to make me feel different? Ugh I dunno if this is coincidence or not, but it is now 8:30 and I took my pill at 1:30 and I have dirahhea...could i have a side effect this quickly? any help is appreciated..thank-you in advance

 
Old 09-22-2005, 05:48 PM   #2
Junior Member
(female)
 
Join Date: Sep 2005
Posts: 19
JCcat HB User
Re: Prozac

Quote:
Originally Posted by kellylynn25
Hello everyone...my dr put me on prozac today..20 mgs..anyone take it? what are the side effects? how long do they go away and when will they start to make me feel different? Ugh I dunno if this is coincidence or not, but it is now 8:30 and I took my pill at 1:30 and I have dirahhea...could i have a side effect this quickly? any help is appreciated..thank-you in advance
Have you ever taken an antidepressant before? I'm kind of guessing no, and that the errrr, ummm, digestive disturbance you mention is from stress. For me it was very stressful to try medication because I had such a bad attitude about it. (Like, only bad or weak people NEED medication, or that I was on "drugs")

I never tried Prozac, but I have been on just about every other SSRI. Side effects can be different for everyone. Some people feel "amped up", some feel a bit sedated. If you have any really troublesome effects, call your doctor right away. It's your doctor's job to take care of you.

JCcat

 
Sponsors Lightbulb
   
Old 09-28-2005, 07:38 PM   #3
Senior Member
(female)
 
Join Date: Dec 2004
Location: new Zealand
Posts: 243
ajas HB User
Re: Prozac

HI
I agree with Jc cat, probably was nerves, I tried Prozac about 12years ago, It made sights "chrystal clear" Not sure how to describe it everything was really stark to look at.. I didnt like it very much,but stayed on for a few months, then tapered off as felt better.
I just wanted to say that and dont get frightened, but if after about 28 days or a month you feel a burning sensation in your head, ( like your brain is on fire )ok thats not going to exactly calm you, but if it happens DONT WORRY its quite normal, and it passes quickly.. I have spoken to 2 people who had the burning feeling and they said ( and me ) that if the doctor had have warned us we wouldnt have had acute anxiety over it.. That was the only side effects I had.
Remember not all drugs have the same side effects for everyone.... I hope they work for you
Best wishes
Sue

 
Old 09-29-2005, 01:29 AM   #4
Senior Member
 
Join Date: Aug 2005
Posts: 102
knotme HB User
Re: Prozac

I used to take it; started at 10 then 20. It took a long time before it started working(wasn't sure, but it was over a month) then my scalp started "tingling" and feeling "heavy". Side effects: decreased libido, headache, dry mouth and sleepiness(though I've heard it causes insomnia for some). I've also heard it causes weight gain, but it didn't happen to me. Maybe my dosage wasn't high enough.

 
Old 09-29-2005, 08:41 PM   #5
Senior Member
(male)
 
Join Date: Jan 2005
Posts: 138
WOlfman67 HB User
Re: Prozac

Hey guys or gals,

I'm night #2/dose #32. I was instructed by my Dr.to switch from taking it in the morning to taking it before bed.
I too, felt those "tinglies" about a week ago. It felt like I had a hat on my head. It did pass, and so far I haven't felt that way again. I do feel sudden "rushes" that I just close my eyes to and breathe in deeply.
I was really concerned about my weight loss a few months back during a stressful new job and living arrangement. I moved back to my home state and am once again living with my parents. Sigh.
I currently have two jobs to try and keep myself busy and not get too depressed, but I still have not gained any weight back. I have an appetite, but I must have a high metabolism because I burn it off right away.
I was told by a gastrologist that I just have IBS. I think I have Celiac disease or just an intolerance to certain foods. I have tried elimination diets and expressed this to my doctors. I had blood tests done but everything came back negative.
When I go to the doctor, it's like I feel I am always doing all the talking. I feel like I'm wasting my time in there.

Are any of you in therapy and taking the Prozac too?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Prozac and Alcohol swtdremz Depression 6 12-28-2011 05:22 PM
I am taking prozac and don't know when I'm normal Matt321 Depression 5 02-26-2009 04:42 PM
I just started prozac what to expect hotlips13 Depression 2 08-12-2008 02:27 PM
Prozac and seizures SentenceDoing Epilepsy 1 11-12-2007 12:39 PM
Prozac and Autism Noah's mom Autism Spectrum 15 02-24-2007 03:16 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 10:24 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!